Alert archive / Maine / Wind Advisories in 2009

Wind Advisory 7, NWS Gray, ME

December 29, 20098 counties in New Hampshire; 11 counties in Maine

NWS Gray, ME issued this wind advisory at Dec 29, 2009, 3:26 AM EST for 8 counties in New Hampshire; 11 counties in Maine. It took effect at Dec 29, 2009, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2009, 3:26 AM EST (08:26 UTC)
In effect from
Dec 29, 2009, 9:00 AM EST
Expired
Dec 29, 2009, 7:00 PM EST
In force
10 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2009-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2009-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KGYX 290826
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
326 AM EST TUE DEC 29 2009

...A WIND ADVISORY HAS BEEN ISSUED FOR TODAY FOR NORTHERN...CENTRAL
AND SOUTHEAST NEW HAMPSHIRE AND SOUTHERN AND WESTERN MAINE...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY AS IT
MOVES INTO THE MARITIMES TODAY. AT THE SAME TIME HIGH PRESSURE
WILL BUILD EAST FROM THE MIDWEST. A STRONG CIRCULATION OF
NORTHWEST WINDS WILL SET UP BETWEEN THESE TWO WEATHER SYSTEMS TO
CREATE STRONG AND GUSTY WINDS ACROSS NORTHERN NEW ENGLAND.

WINDS WILL BLOW FROM THE NORTHWEST AT 15 TO 30 MPH TODAY WITH
GUSTS REACHING AS HIGH AS 50 MPH. THIS COULD LEAD TO DOWNED
BRANCHES AND WEAKENED TREES WHICH COULD CREATE SCATTERED POWER
OUTAGES. STRONG CROSS WINDS WILL CREATE DANGEROUS DRIVING
CONDITIONS OVER OPEN AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

THE BLUSTERY WINDS WILL ALSO USHER IN MUCH COLDER AIR TODAY WITH
WIND CHILLS DROPPING BELOW ZERO. WIND CHILLS COULD APPROACH 20
BELOW ZERO LATER TODAY.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-291630-
/O.NEW.KGYX.WI.Y.0007.091229T1400Z-091230T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
326 AM EST TUE DEC 29 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS
EVENING. 

WINDS WILL BLOW FROM THE NORTHWEST AT 15 TO 30 MPH TODAY WITH
GUSTS REACHING AS HIGH AS 50 MPH. THIS COULD LEAD TO DOWNED
BRANCHES AND WEAKENED TREES WHICH COULD CREATE SCATTERED POWER
OUTAGES. STRONG CROSS WINDS WILL CREATE DANGEROUS DRIVING
CONDITIONS OVER OPEN AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

THE BLUSTERY WINDS WILL ALSO USHER IN MUCH COLDER AIR TODAY WITH
WIND CHILLS DROPPING BELOW ZERO. WIND CHILLS COULD APPROACH 20
BELOW ZERO LATER TODAY.

$$
2 follow-up statements
000 
WWUS71 KGYX 291609
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1109 AM EST TUE DEC 29 2009

...A WIND ADVISORY HAS BEEN ISSUED FOR TODAY FOR NORTHERN...
CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHERN AND WESTERN
MAINE...

.A LOW PRESSURE SYSTEM CONTINUING TO INTENSIFY AS IT MOVES
AWAY FROM THE AREA WILL GENERATE A STRONG CIRCULATION OF NORTHWEST
WINDS WILL CONTINUE ACROSS NORTHERN NEW ENGLAND THIS AFTERNOON.

WINDS WILL BLOW FROM THE NORTHWEST AT 25 TO 35 MPH TODAY WITH
GUSTS REACHING AS HIGH AS 50 MPH. THIS COULD LEAD TO DOWNED
BRANCHES AND WEAKENED TREES WHICH COULD CREATE SCATTERED POWER
OUTAGES. STRONG CROSS WINDS WILL CREATE DANGEROUS DRIVING
CONDITIONS OVER OPEN AREAS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

THE BLUSTERY WINDS ARE ALSO USHERING IN MUCH COLDER AIR WITH WIND
CHILLS DROPPING BELOW ZERO. WIND CHILLS WILL APPROACH 20 BELOW
ZERO THIS AFTERNOON AND OVERNIGHT.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-300000-
/O.CON.KGYX.WI.Y.0007.000000T0000Z-091230T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
1109 AM EST TUE DEC 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WINDS WILL BLOW FROM THE NORTHWEST AT 25 TO 35 MPH TODAY WITH GUSTS
REACHING AS HIGH AS 50 MPH. THIS COULD LEAD TO DOWNED BRANCHES AND
WEAKENED TREES WHICH COULD CREATE SCATTERED POWER OUTAGES. STRONG
CROSS WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS OVER OPEN
AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

THE BLUSTERY WINDS ARE ALSO USHERING IN MUCH COLDER AIR WITH WIND
CHILLS DROPPING BELOW ZERO. WIND CHILLS WILL APPROACH 20 BELOW
ZERO THIS AFTERNOON AND OVERNIGHT.

$$

POHL
000 
WWUS71 KGYX 292008
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
308 PM EST TUE DEC 29 2009

...A WIND REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR
NORTHERN... CENTRAL AND SOUTHEAST NEW HAMPSHIRE AND SOUTHERN AND
WESTERN MAINE...

.LOW PRESSURE MOVING OFFSHORE WILL CONTINUE TO GENERATE STRONG
GUSTY WINDS FOR THE NEXT FEW HOURS. WINDS ARE EXPECTED TO SUBSIDE
BY EARLY EVENING.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-300000-
/O.CON.KGYX.WI.Y.0007.000000T0000Z-091230T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
308 PM EST TUE DEC 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL
CONTINUE FOR THE NEXT SEVERAL HOURS. WINDS ARE EXPECTED TO SUBSIDE
BY EARLY EVENING. THE STRENGTH OF THE WINDS COULD LEAD TO DOWNED
BRANCHES AND WEAKENED TREES WHICH COULD CREATE SCATTERED POWER
OUTAGES. STRONG CROSS WINDS WILL CREATE DANGEROUS DRIVING
CONDITIONS OVER OPEN AREAS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

POHL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:04 AM EST, 22 minutes earlier.

Area forecast discussion, Dec 29, 3:04 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
304 AM EST TUE DEC 29 2009

.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL MOVE INTO THE MARITIMES TODAY AS
HIGH PRESSURE APPROACHES FROM THE MIDWEST. THE LOW WILL CONTINUE
TO MOVE THROUGH THE MARITIMES TONIGHT AS THE HIGH PUSHES TOWARD
THE MID ATLANTIC COAST. IT WILL BE DRY AND COLD WEDNESDAY INTO
THURSDAY AS ARCTIC HIGH PRESSURE BUILDS ACROSS THE AREA. LOW
PRESSURE WILL APPROACH FROM THE GREAT LAKES THURSDAY NIGHT, WITH A
SECONDARY LOW EXPECTED TO DEVELOP OFF THE DELMARVA. THIS COASTAL
LOW WILL TRACK SLOWLY NORTHEAST AND BRING A WINTRY MIX OF PRECIPITATION
TO THE REGION LATE THURSDAY NIGHT INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
THE SFC LOW CONTINUES TO INTENSIFY AS IT MOVES INTO THE MARITIMES
TDA AS HIGH PRES APPROACHES FROM THE MIDWEST. THIS CREATES A VERY
TIGHT NW PRES GRADIENT ACROSS THE REGION. AS THE DAY PROGRESSES
AND THE H5 TROF LIFTS TO THE NE THE FLOW BECOMES NW OVER THE
REGION. THUS NW WINDS WILL LINE UP SFC TO H5 ALLOWING FOR VERY
GUSTY WINDS TO SET UP. BUFKIT SOUNDING WIND FCST FROM GFS40 AND
NAM SHOW 40 TO 50 KT WINDS COULD MIX DOWN...CREATING SFC WIND
GUSTS IN THE RANGE OF 45 TO 55 MPH. THUS WILL PUT UP A WIND
ADVISORY FOR ALL ZONES FOR TDA.

TEMPERATURES WILL CONT TO FALL THRU THE EARLY MORNING HOURS...
AND MAY ONLY RISE A FEW DEGREES, IF ANY, TDA WITH STRONG CD AIR
ADVECTION ON VERY GUSTY NW WINDS. THIS WILL CREATE VERY COLD WIND
CHILLS WHICH MAY APPROACH THE MINUS 20 WIND CHILL ADVISORY
CRITERIA ACROSS THE N AND MT ZONES LATER IN THE DAY. HOWEVER, AT
THIS TIME WILL HOLD OFF ON ANY WIND CHILL ADVISORIES FOR TDA WITH
MOST AREAS NOT SEEING THE MINUS 20 VALUES THRU MOST OF THE DAY.

OTRW EXPECT THE -SN TO EXIT THE ERN ZONES EARLY THIS MORNING WITH
ANY LITTLE OR NO ADDITIONAL ACCUMULATION. ACROSS THE N AND MT
ZONES UPSLOPE -SHSN COULD PRODUCE AN INCH OR TWO ACCUMULATION TDA
...BUT THE TREND SHOULD BE FOR THE ACTIVITY TO GRADUALLY DIMINISH
DURING THE COURSE OF THE DAY. ELSEWHERE SKIES GRADUALLY IMPROVE
DUE TO DOWNSLOPING NW WINDS.

GENERALLY USED GFS40 AND BLEND OF MAV/MET MOS FOR TEMPS AND DEW
POINTS.

&&

.SHORT TERM /TONIGHT/...
THE SFC LOW CONTINUES TO MOVE NE THRU THE MARITIMES TNGT WHILE THE
HIGH BUILDS TO THE MID ATLANTIC COAST. THIS WILL CONT THE STRONG
NW PRES GRADIENT ACROSS THE REGION AS WINDS CONT TO LINE UP WELL
FROM SFC TO H5. ALSO...THE H3 JET LIFTS NE OVER THE REGION TNGT.
THIS MAY KEEP WIND GUSTS UP FOR AWHILE TNGT...THOUGH THEY MAY TRY
TO DECOUPLE. NOT EXPECTING ENOUGH WIND TO EXTEND THE WIND ADVISORY
INTO TNGT...HOWEVER, WINDS AND FALLING TEMPS COULD RESULT IN THE
NEED FOR A WIND CHILL ADVISORY...IN PARTICULAR FOR THE N AND MT
ZONES. OTHERWISE MOSTLY CLEAR OR CLEARING SKIES TNGT.

GENERALLY USED GFS40 AND BLEND OF MAV/MET MOS FOR TEMPS AND DEW
POINTS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE UPPER TROUGH LIFTS OUT BRIEFLY EARLY IN THE PERIOD AFTER
DELIVERING A FRESH SHOT OF ARCTIC AREA TO THE REGION. HIGH PRESSURE
SURFACE AND ALOFT BRINGS DRY COLD WEATHER WEDNESDAY INTO THURSDAY.
LOW PRESSURE APPROACHES FROM THE GREAT LAKES THURSDAY NIGHT...WITH
BOTH GFS AND ECMWF CONTINUING TO SUPPORT SECONDARY DEVELOPMENT
OFF THE DELMARVA BY EARLY FRIDAY. SNOW SHOULD BREAK OUT IN THE
PREDAWN HOURS FRIDAY WITH BOTH THE GFS AND ECMWF SUGGESTING THAT A
CHANGE OVER TO RAIN MAY OCCUR ALONG THE IMMEDIATE COAST FOR A TIME
ON FRIDAY. THE EVOLVING CLOSED LOW WILL THEN LEAD TO AN EXTENDED
PERIOD OF UNSETTLED WEATHER FOR THE UPCOMING WEEKEND AS THE
SURFACE LOW IS CAPTURED BY THE UPPER LOW AND DRAWN BACK TOWARDS THE
COAST. STILL SOME TIMING...INTENSITY...AND TRACK ISSUES TO
RESOLVE WITH THIS SYSTEM. HOWEVER...POTENTIAL EXISTS FOR HEAVY
SNOWS ACROSS THE INTERIOR...SNOW TO A PERIOD OF HEAVY RAIN AT THE
COAST...AND GIVEN THE HIGH ASTRONOMICAL TIDES THE CHANCE FOR BEACH
EROSION AND COASTAL FLOODING FOR ONE OR MORE HIGH TIDES. GFS REMAINS
FURTHEST WEST AND WARMEST WITH TRACK COMPARED TO THE ECMWF AND GEM
SOLUTIONS. IN THE WAKE OF THIS SYSTEM...CLOUDS AND MOUNTAIN SNOW SHOWERS
THEN LINGER INTO EARLY NEXT WEEK.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...VFR THRU THE SHORT TERM...EXCEPT
BRIEFLY LOWER AT AUG FOR AWHILE EARLY THIS MORNING DUE TO
LINGERING -SN FROM LOW PRES DEPARTING INTO THE MARITIMES TDA. MAIN
CONCERN WILL BE STRONG AND GUSTY NW WINDS. HAVE PUT IN GUSTS UP TO
35 KT IN THE TAFS...BUT COULD SEE PEAK GUSTS TOP OUT AS HIGH AS 45
KT TDA. THIS WILL LEAD TO SIGNIFICANT MECHANICAL TURBULENCE FOR
LANDINGS AND DEPARTURES. A WIND ADVISORY WILL BE PUT UP FOR THE
ENTIRE FCST AREA FOR TDA. WINDS SHOULD LET UP SLOWLY TNGT...BUT
STILL LIKELY TO CONT TO SEE SOME GUST AT TIMES.

LONG TERM...WIDESPREAD IFR IN SNOW AND RAIN IS POSSIBLE THURSDAY NIGHT
INTO SATURDAY.

&&

.MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...WILL CONT THE GLW WARNING
THRU TNGT. SUSTAINED WINDS OF 35 KT TDA WITH OCCASIONAL STORM
FORCE GUSTS UP TO 50 KT PSBL. WINDS GRADUALLY LET UP SOME TNGT
...BUT STILL EXPECT FQT GUSTS IN THE 35 TO 45 KT RANGE.

LONG TERM...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE WEDNESDAY.
GALE FORCE WINDS ARE POSSIBLE FRIDAY INTO SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR MEZ007>009-012>014-018>028.
NH...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR NHZ001>010-013-014.
MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Dec 29, 3:10 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 AM EST TUE DEC 29 2009

MEZ007>009-012>014-018>028-NHZ001>010-013-014-300815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
310 AM EST TUE DEC 29 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WITH THE DEVELOPING COASTAL LOW LATE THURSDAY NIGHT AND FRIDAY...THE
POTENTIAL EXISTS FOR HEAVY SNOWS ACROSS THE INTERIOR...SNOW WITH
AT LEAST A BRIEF CHANGEOVER TO HEAVY RAIN POSSIBLE AT THE COAST...AND
GIVEN THE HIGH ASTRONOMICAL TIDES THE CHANCE FOR BEACH EROSION AND
COASTAL FLOODING FOR ONE OR MORE HIGH TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-300815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 AM EST TUE DEC 29 2009

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE POSSIBLE FRIDAY INTO SATURDAY WITH THE DEEPENING
COASTAL LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 11:13 AM ESTWind Chill AdvisoryGYXBelknap, Carroll, Coos, Grafton16 hr
Dec 28, 10:02 PM ESTGale WarningGYX37 hr

Nearby

Wind Advisories in Maine, 2009Wind Advisories in New Hampshire, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.